Thunderstorm Wind, Roger Mills
- When
- May 16, 2:51 PM CST
- Where
- Roger Mills County, 0.69 mi N of Sweetwater
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.430, -99.910
No damage reported.
With an upper low traversing the region, a cold front stationed over the panhandles, and a developing dryline, storms developed out in the panhandles early on the 16th and made their way eastward across Oklahoma through the day. Toward evening, when the severe weather occurred, the front surged eastward with a line of storms forming along it.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
With an upper low traversing the region, a cold front stationed over the panhandles, and a developing dryline, storms developed out in the panhandles early on the 16th and made their way eastward across Oklahoma through the day. Toward evening, when the severe weather occurred, the front surged eastward with a line of storms forming along it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 16, 11:40 AM CST, 3 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1240 PM CDT SAT MAY 16 2015 .DISCUSSION... THE 18Z AVIATION DISCUSSION FOLLOWS.... && .AVIATION... A STRONG STORM SYSTEM WILL BRING SCT TO NUMEROUS TSRA TO OK AND N TX THIS AFTERNOON AND EVENING. TAFS WERE WRITTEN TO INDICATE THE TIMES THAT TSRA ARE MOST LIKELY...BUT STORMS MAY OCCUR AT ALMOST ANY TIME TODAY. MANY STORMS ARE LIKELY TO BE SEVERE. THE THREAT OF TSRA WILL DIMINISH FROM W TO E THIS EVENING...AS A PACIFIC COLD FRONT MOVES ACROSS W AND CENTRAL OK/W N TX. MEANWHILE...LOW CLOUDS WILL CAUSE MVFR CONDITIONS FOR MANY SITES EARLY THIS AFTERNOON...BUT NORMAL AFTERNOON HEATING SHOULD RAISE CEILINGS INTO THE VFR CATEGORY BY ABOUT 21Z...EXCEPT POSSIBLY IN NW OK. AS DRIER AIR MOVES INTO THE REGION...AND THE STORM SYSTEM MOVES NE AWAY FROM HERE...CEILINGS SHOULD IMPROVE FURTHER...AND WINDS WILL DIMINISH A BIT FOR TONIGHT. THERE MAY BE SOME MVFR-LEVEL CLOUDS NEAR THE SURFACE FRONT THAT WILL LIE FROM NEAR KADM TO KADH THIS EVENING...AND NEAR KDUA/KAQR TONIGHT AND SUNDAY MORNING. CMS && .PREV DISCUSSION... /ISSUED 1116 AM CDT SAT MAY 16 2015/ DISCUSSION... SHORT-RANGE MODELS DO NOT YET AGREE WITH EACH OTHER...OR EVEN THEMSELVES FROM RUN TO RUN...AS TO EXACTLY WHAT WILL HAPPEN THIS AFTERNOON AND EVENING IN TERMS OF STRONG/SEVERE CONVECTION AND HEAVY RAINFALL. THE MOST LIKELY SCENARIO SEEMS TO BE THAT EXISTING STORMS IN NORTHWEST OKLAHOMA WILL PERSIST INTO THE AFTERNOON...REDUCING THE RISK OF MAJOR STORMS IN THAT AREA...ALTHOUGH INCREASING THE RISK OF FLOODING. FARTHER SOUTH...STRONG/SEVERE STORMS SEEM PROBABLE THIS AFTERNOON...AND THERE IS FAIR AGREEMENT THAT THERE WILL BE ISOLATED SUPERCELL THUNDERSTORMS OVER SOUTHWEST/WEST-CENTRAL OKLAHOMA...MAYBE WESTERN NORTH TEXAS...ALONG WITH MORE GENERAL SCATTERED THUNDERSTORMS/SHOWERS. BY EVENING...VERTICAL WIND SHEAR PROFILES BECOME RATHER FAVORABLE FOR TORNADOES AND SEVERE STORMS IN GENERAL...MAINLY OVER CENTRAL /NORTH-CENTRAL OKLAHOMA. THERE IS ALSO A POTENTIAL FOR A MESOSCALE CONVECTIVE SYSTEM TO FORM NEAR THE RED RIVER LATE THIS AFTERNOON...AND TRAVEL EAST ALONG THE RIVER. THIS COULD HAVE A DAMPENING EFFECT ON SEVERE STORMS FARTHER NORTH. SO...WE HAVE UPDATED THE AFTERNOON/EVENING PORTION OF THE FORECAST TO BETTER REFLECT THESE IDEAS...AND TO ADJUST TEMPERATURES IN THE NORTHWEST...WHICH ARE FAR COOLER THAN PREVIOUSLY FORECAST. EXPECT MORE UPDATES THROUGH THE DAY/EVENING AS DETAILS BECOME CLEARER. PREV DISCUSSION... /ISSUED 647 AM CDT SAT MAY 16 2015/ DISCUSSION... 16/12Z TAFS. AVIATION... PRIMARILY MVFR CIGS THROUGH 16Z WITH SOME IFR CIGS ACROSS WEST- CENTRAL OKLAHOMA THROUGH 16Z. SCATTERED TSRA EXPECTED TO PRIMARILY AFFECT FAR WESTERN/NORTHWEST OKLAHOMA TERMINALS THROUGH THE MORNING WITH ADDITIONAL AND STRONGER DEVELOPMENT POSSIBLE AFTER 20Z...ESPECIALLY SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS WHERE ATMOSPHERE EXPECTED TO LESS CONTAMINATED BY MORNING CONVECTION. IFR/MVFR CONDITIONS NEAR TSRA THROUGH EARLY EVENING BEFORE TSRA SHIFTS EAST AND SOUTH OF TERMINALS. SOUTH WINDS THROUGH THE DAY WITH STRONG SOUTHWEST/WEST WINDS BEHIND DRYLINE AND PACIFIC FRONT THIS EVENING FAR WESTERN OKLAHOMA. PREV DISCUSSION... /ISSUED 442 AM CDT SAT MAY 16 2015/ DISCUSSION... LINE OF CONVECTION EXPECTED TO CONTINUE TO AFFECT MAINLY WEST CENTRAL AND NORTHWEST OKLAHOMA THROUGH THE MORNING...WITH FAIRLY STRONG CAP PREVENTING DEVELOPMENT OVER CENTRAL/SOUTHERN OKLAHOMA AND MOST OF NORTHERN TEXAS. ANOTHER AREA OF FORCING ROUNDING LARGE UPPER LOW NOW AFFECTING WESTERN PORTIONS OF TEXAS PANHANDLE. THIS ACTIVITY PROGD BY MOST HIGH-RES MODELS TO RACE QUICKLY NORTHEAST ALONG/NEAR STALLED PACIFIC FRONT AND AGAIN AFFECT FAR WESTERN/NORTHWEST OKLAHOMA THROUGH NOON. NEXT MAIN JET PROGD TO ROTATE QUICKLY ACROSS WEST-TEXAS AND PANHANDLES AND INITIATE CONVECTION WHICH WILL BE OUR MAIN CONCERN. INTENSE/CONCENTRATED LIFT ALONG SURGING PAC-FRONT/DRYLINE EXPECTED TO ALLOW SCATTERED TO NUMEROUS SEVERE STORMS TO DEVELOP EARLY-MID AFTERNOON OVER FAR WESTERN OKLAHOMA AND PERHAPS WESTERN NORTH TEXAS AND SPREAD QUICKLY EAST AND NORTHEAST THROUGH THE LATE AFTERNOON AND EVENING HOURS. ALL FORMS OF SEVERE WEATHER WILL BE POSSIBLE DURING THIS TIME FRAME. HEAVY RAIN ALSO STILL A CONCERN...ALTHOUGH MOST STORMS WILL BE FAIRLY PROGRESSIVE. THIS WILL LESSEN THE THREAT FOR EXCESSIVE RAINFALL TOTALS BUT RAINFALL WILL BE INTENSE OVER SATURATED SOIL. MAINLY CONCERNED ABOUT SOUTHEAST OKLAHOMA OVERNIGHT AND EARLY SUNDAY WHERE MORE IN THE WAY OF TRAINING ECHOES WILL BE POSSIBLE AS FORCING STRETCHES TO THE NORTH AND EAST OF CWA. WE LEFT THE FLASH FLOOD WATCH INTACT...BUT HIGHEST POTENTIAL FOR FLASH FLOODING RAINS CONTINUES TO BE SOUTH AND EAST OF I-44 CORRIDOR TONIGHT. VERY ACTIVE PATTERN WILL CONTINUE THROUGH NEXT WEEK SO POPS WILL BE SEEN IN THE FORECAST MOST DAYS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 78 61 83 62 / 60 60 10 10 HOBART OK 77 55 84 58 / 60 30 0 0 WICHITA FALLS TX 80 60 86 63 / 60 60 10 10 GAGE OK 77 53 82 52 / 100 20 0 0 PONCA CITY OK 80 62 84 59 / 60 60 10 0 DURANT OK 80 66 84 65 / 30 70 40 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR OKZ004>048-050>052. TX...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR TXZ083>090. && 23/23/23
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1208 PM CDT SAT MAY 16 2015 OKZ004>048-050>052-TXZ083>090-171700- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1208 PM CDT SAT MAY 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... THERE IS A MODERATE RISK OF SEVERE STORMS ACROSS THE WESTERN HALF OF OKLAHOMA AND MUCH OF WESTERN NORTH TEXAS. LOCATION... THE MODERATE RISK AREA IS GENERALLY ALONG AND WEST OF A LINE THAT EXTENDS FROM PONCA CITY TO STILLWATER TO PAULS VALLEY TO DUNCAN AND WICHITA FALLS...TEXAS. THIS INCLUDES THE OKLAHOMA CITY...LAWTON...ENID...AND WEATHERFORD AREAS. EAST OF THE MODERATE RISK AREA...THERE IS AN ENHANCED TO SLIGHT RISK OF SEVERE STORMS...WHICH COVERS MOST OF SOUTH CENTRAL AND SOUTHEAST OKLAHOMA...INCLUDING ADA...ARDMORE AND DURANT. TIMING... BEFORE MIDNIGHT. IMPACTS IN THE MODERATE RISK INCLUDE... BASEBALL-SIZED HAIL... DAMAGING WINDS 70 TO 80 MPH... STRONG TORNADOES... LOCALLY HEAVY RAINFALL... .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE AREA SHOULD BE READY FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON AND EVENING. DISCUSSION... THROUGH 2 PM THIS AFTERNOON...MOST STORMS WILL BE OVER NORTHERN OKLAHOMA. THESE STORMS ARE EXPECTED TO GRADUALLY INTENSIFY AND SOME WILL BECOME SEVERE WITH LARGE HAIL UP TO GOLF BALLS AND DAMAGING WINDS UP TO 70 MPH AS THE PRIMARY HAZARDS. BETWEEN 2 PM THIS AFTERNOON AND MIDNIGHT TONIGHT...DANGEROUS THUNDERSTORMS WILL LIKELY FORM AND MOVE INTO THE AREA FROM THE WEST AHEAD OF A STRONG LOW PRESSURE SYSTEM. SUPERCELLS WITH DAMAGING HAIL AND WINDS WILL BE POSSIBLE ALONG WITH THE RISK OF STRONG TORNADOES. BY EARLY EVENING...STORMS MAY MERGE INTO ONE OF MORE CLUSTER OF STORMS ACROSS SOUTH CENTRAL AND SOUTHEAST OKLAHOMA WITH A RISK OF DAMAGING WINDS...HAIL...AND FLOODING. AFTER MIDNIGHT TONIGHT...SEVERE POTENTIAL WILL SLOWLY DECREASE ACROSS THE AREA...THOUGH THE HEAVY RAINFALL AND FLOODING THREAT WILL CONTINUE ACROSS SOUTH CENTRAL AND SOUTHEAST OKLAHOMA. .FLOODING... HEAVY RAINFALL IS LIKELY WITH SOME OF THE STORMS THIS AFTERNOON AND TONIGHT...ESPECIALLY ACROSS SOUTH CENTRAL AND SOUTHEAST OKLAHOMA. A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .THUNDERSTORMS... A FEW STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE SUNDAY AFTERNOON AND EVENING...MAINLY ACROSS SOUTH CENTRAL AND SOUTHEAST OKLAHOMA. HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS WHICH MAY RESULT IN FLASH FLOODING. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE MONDAY THROUGH THURSDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MBS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 117 PM CDT SAT MAY 16 2015 OKZ005-006-011-015-161845- ALFALFA OK-MAJOR OK-DEWEY OK-WOODS OK- 117 PM CDT SAT MAY 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ALFALFA... NORTHWESTERN MAJOR...NORTHEASTERN DEWEY AND SOUTHEASTERN WOODS COUNTIES UNTIL 145 PM CDT... AT 114 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTH OF ORION...MOVING NORTHEAST AT 40 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... CARMEN...CLEO SPRINGS...ALINE...ORION AND ORIENTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3644 9827 3616 9886 3638 9887 3668 9850 TIME...MOT...LOC 1814Z 229DEG 33KT 3635 9873 MAHALE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
131 PM CDT SAT MAY 16 2015
OKZ005-006-161900-
ALFALFA OK-WOODS OK-
131 PM CDT SAT MAY 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ALFALFA AND
NORTHEASTERN WOODS COUNTIES UNTIL 200 PM CDT...
AT 128 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
ALVA...MOVING NORTHEAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
ALVA...BURLINGTON...AMORITA AND CAPRON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3699 9833 3693 9828 3692 9829 3676 9871
3694 9887 3700 9877 3700 9834
TIME...MOT...LOC 1828Z 231DEG 30KT 3687 9869
MAHALESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 147 PM CDT SAT MAY 16 2015 OKZ005-006-011-161915- ALFALFA OK-MAJOR OK-WOODS OK- 147 PM CDT SAT MAY 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ALFALFA... NORTHWESTERN MAJOR AND SOUTHEASTERN WOODS COUNTIES UNTIL 215 PM CDT... AT 145 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CARMEN... MOVING NORTHEAST AT 40 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... CHEROKEE...HELENA...CARMEN...ALINE...DACOMA...LAMBERT...INGERSOLL... SOUTHWESTERN GREAT SALT PLAINS LAKE AND HOPETON. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3691 9840 3660 9814 3632 9873 3655 9884 TIME...MOT...LOC 1845Z 214DEG 37KT 3661 9852 MAHALE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 209 PM CDT SAT MAY 16 2015 OKZ006-007-161945- GRANT OK-ALFALFA OK- 209 PM CDT SAT MAY 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GRANT AND ALFALFA COUNTIES UNTIL 245 PM CDT... AT 207 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF AMORITA TO 6 MILES SOUTHEAST OF LAMBERT...MOVING EAST AT 25 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... CHEROKEE...WAKITA...JET...NASH...BURLINGTON...MANCHESTER...AMORITA... BYRON...LAMBERT...GREAT SALT PLAINS LAKE...INGERSOLL...DRIFTWOOD AND WALDRON. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3660 9791 3660 9846 3700 9850 3700 9793 TIME...MOT...LOC 1907Z 267DEG 23KT 3699 9834 3664 9833 MAHALE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 242 PM CDT SAT MAY 16 2015 OKZ006-007-162015- GRANT OK-ALFALFA OK- 242 PM CDT SAT MAY 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRANT AND NORTHEASTERN ALFALFA COUNTIES UNTIL 315 PM CDT... AT 240 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM NEAR ANTHONY TO 6 MILES WEST OF WAKITA...MOVING NORTHEAST AT 35 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... WAKITA...MANCHESTER...AMORITA...BYRON AND WALDRON. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3687 9766 3678 9828 3700 9830 3700 9767 TIME...MOT...LOC 1940Z 238DEG 30KT 3715 9807 3685 9804 MAHALE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 305 PM CDT SAT MAY 16 2015 OKZ014-021-162030- ROGER MILLS OK-BECKHAM OK- 305 PM CDT SAT MAY 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGER MILLS AND NORTHWESTERN BECKHAM COUNTIES UNTIL 330 PM CDT... AT 300 PM CDT...A THUNDERSTORM WITH A HISTORY OF PRODUCING TORNADOES WAS LOCATED 12 MILES SOUTHWEST OF SHAMROCK TEXAS...MOVING NORTHEAST AT 40 MPH. AT ITS PRESENT SPEED... THIS STORM WILL APPROACH THE OKLAHOMA BORDER AROUND 345 PM. PEOPLE IN WESTERN BECKHAM AND SOUTHWESTERN ROGER MILLS COUNTIES SHOULD MONITOR THIS STORM VERY CLOSELY. LARGE HAIL IS ALSO LIKELY WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING IS ISSUED OR IF STORMS THREATEN YOU. && LAT...LON 3554 10000 3538 9981 3538 9982 3526 10000 TIME...MOT...LOC 2000Z 227DEG 35KT 3512 10040 ..SPEG.
The national radar mosaic for the moment the first event began.
23 thunderstorm wind, 14 tornado, 3 flash flood, 2 hail. Local standard time, as filed.
No damage reported.
A tornado developed northeast of Strong City near Angora. Roger Mills Emergency Management reports a destroyed travel trailer and equipment barn, and damaged two mobile homes, a few outbuildings and the roof of a house.
No damage reported.
A tornado developed north-northeast of Leedey damaging a mobile home, barn and well house.
No damage reported.
Mobile home blown over and others damaged.
This tornado moved into Oklahoma from Wilbarger County Texas and continued to expand as it moved east-northeast across southern Jackson County. Despite the expansion of the tornado to an estimated 1000 yards wide, no significant damage is known to have occurred in this portion of Jackson County. The tornado crossed the Red River back into Wilbarger County before entering Jackson County again at 4:43 pm CST.
Shed was destroyed.
The tornado moved back into Jackson County from Wilbarger County Texas and moved across the southeast section of the county. Damage to trees, metal buildings and outbuildings were observed along US Highway 283 to the southeast of Elmer. Damage to homes and trees continued to be observed as the tornado moved east-northeast. The most significant damage was observed 3 to 4 miles east of Elmer (DI 1, DOD 8; DI 2, DOD 6; DI 21, DOD 7; DI 27, DOD 5). The tornadic motion seen on videos and the radar presentation indicate that this likely was a violent tornado through southeast Jackson County, although only EF3 damage was observed as the tornado moved through this relatively sparsely populated area. KFDR radar measured 115 knot gate-to-gate rotational velocity when the tornado was east of Elmer. The tornado continued east-northeast moving into Tillman County about 4 miles west of Tipton.
A tornado touched down at an RV park in Elk City, just north of Interstate 40 along state highway 34 overturning at least one RV.
The tornado moved out of Jackson County and continued northeast passing into Kiowa County north of Manitou. EF2 damage continued to be observed north of Tipton, but again the tornado moved through sparsely populated farmland across northwestern Tillman County. The tornado width decreased from 1300 yards to 700 yards by the time it moved into Kiowa County.
Numerous trees were damaged. Several barns were damaged with shingles removed from homes. Time estimated from radar.
As the large tornado moved into western Tillman County, a storm chaser observed an independent small tornado to the west of Tipton and about one-half mile north of state highway 5. This tornado produced no known damage.
Trees blown down.
A tornado developed northwest of Fairview and moved northeast, brushing the northwest corner of Cleo Springs, and moved into Alfalfa County 1.5 miles east of state highway 8. A house northwest of Fairview was moved off of the foundation (DI 2, DOD 5, est. winds 105-110 mph.) Northeast along the tornado path, damage was observed to trees, outbuildings and utility poles as it approached and passed near the northwest corner of Cleo Springs. North and northeast of Cleo Springs, a mobile home was damaged. The storm moved northeast and overturned a truck as it moved into Alfalfa County to the east of state highway 8.
The tornado that originally began in northwest Hardeman County Texas moved into Kiowa County from Tillman County and finally ended it's 40-mile path about 3 miles east of Snyder. Damage in Kiowa County was confined to broken power poles along US-183 south of Snyder and US-62 just southeast of Snyder and to trees.
Power lines downed east of Red River bridge on highway 5.
The tornado moved into Alfalfa County from Major county and moved east-northeast. An outbuilding was destroyed about 5 miles east-southeast of Aline near the end of the tornado path.
Car was flipped over. Roof from office building was damaged.
Several roads, including Highway 183 closed due to high water. No damage reported.
A large tornado was observed southwest of Meers in the Wichita Mountains National Wildlife Refuge. The tornado moved northeast passing just west of Meers and dissipating approximately 1.5 miles north of Meers.
No damage reported.
Trees damaged south and east of Great Salt Plains lake. Time estimated from radar.
A swath of wind damage occurred associated with the rear-flank downdraft of the storm that produced the tornado near Meers. A barn was destroyed about 2 miles east of Meers, and damage to homes and trees was observed along Shroyer Road to the northeast.
Reported on highway 62. No damage reported.
Storm spotters and chasers observed a tornado develop northwest of Cyril and move northeast for about 2 miles. Only tree damage was noted along the path. The path is estimated.
Storm spotters and storm chasers observed a tornado develop southwest of Geronimo and move east-northeast. No structure damage was reported and the path is estimated.
Storm spotters reported a tornado in Caddo County to the northwest of Cyril and Cement. The path is estimated.
No damage reported.
Trees downed, though not very large.
Time estimated from radar. No damage reported.
No damage reported.
Up to a foot of water running over Highway 81. No damage reported.
Reported on I-240. No damage reported.
No damage reported.
No damage reported.
Thirty inch tree downed and blocking old highway 81.
Two and a half inch tree downed and blocking a street.
Several inches of water over the road between North Park Drive and North Start Drive. No damage reported.
Trailer was overturned and power lines were downed at Powell.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2015Every state in 2015This day in weather historyThe tornado archive for Oklahoma, 2015Warnings in Oklahoma, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 580098, 580099, 582243, 580101, 582244, 580102, 580103, 582222, 580106, 582231, 582245, 582234, 580108, 585576, 585579, 580110, 582249, 582241, 580111, 582250, 580112, 581187, 582303, 580113, 580114, 582313, 580115, 582314, 582323, 582324, 580116, 580118, 580119, 580121, 581189, 580122, 580123, 580124, 580125, 580126, and more.